Last week, the DEA issued a warning about "Rainbow Fentanyl." They announced that parents should be aware of this brightly colored opioid as children prepare to go trick-or-treating this Halloween. As a mom, did this catch my eye? Yes. Can some argue this is a scare tactic? Yes.
I look at it this way: if Rainbow Fentanyl stories are going to get America’s attention then let’s use this moment to make sure that the country understands more about illicit fentanyl and how it is increasing overdose rates across the country.
Here are things you should know about fentanyl:
You can also get more of the facts here.
Anyone obtaining fake/counterfeit pills or using substances is at risk.
Young people are especially at risk because counterfeit pills are being circulated through drug dealers, peers, and through online channels that don’t require a prescription.
If you care about a young person, make sure you are talking to them about how to stay safe. Have an open conversation with them so they know the risks and what to do in case of an emergency. Get some tips on what to say here.
There are many ways you can save lives from this deadly substance.
Naloxone, also known as Narcan, can reverse an opioid overdose. This medicine can restart someone's breathing within three minutes after being administered. Learn more about naloxone and how to get it here.
Another harm reduction tool you can use are fentanyl testing strips. These testing strips are an inexpensive, quick, and easy way to detect the presence of fentanyl in any drug before it's ingested. You can learn more about how to use fentanyl testing strips here.
The fact of the matter is that fentanyl is dangerous. Last year, it killed more than 107,000 people, and we should all know as much as possible about it. So, whatever is getting your attention on this subject, take a moment to learn more and share often because it could save someone you love.
Just listen to actress Ava Michelle's heartfelt TikTok post.